Jump to content
CrazyBoards.org

Don't know where to post


Recommended Posts

Ok, I'm so confused now I don't even know where to post this.  I'm going through Effexor withdrawal, on day 3 of no meds at all and having a hell of a time.  I've been diagnosed with GAD but generally it's fairly manageable, the Effexor (and any other SSRIs I've tried have always made it worse) so that's why I'm going off it. 

I'm really hoping that this is just the withdrawal but I'm really struggling.  I'm having noctural panic attacks, I keep waking up screaming, hyperventilating, and hitting my bf, my cat and myself.  I was so sore the other morning I don't know what I did!

Then last night, I started hallucinating.  I've never had that happen before and I was really scared.  My BF found me in our living rule curled into a ball on the couch completely scared sh**less to even move because i was seeing all these bug like things.

I called the doc and they've increased my medication a little to try adn combat things...ativan 1mg 3x daily and gravol for the dizziness and to induce sleep as needed.  I'm just not sure it's going to be enough.  I'm so scared to go to sleep at night because I don't know what's going to happen.

Anyone gone through anything like this?

Link to comment
Share on other sites

You really really need to taper yourself off of Effexor and not quit taking it all at once.  Try reducing your dose by 50mgs a week at the fastest.  Benzos can help. If you try and quit cold turkey you could end up being sick for weeks.

Effexor is a multiple reuptake inhibitor, not an SSRI btw.

Link to comment
Share on other sites

The Prozac cross-taper is a decent idea because of the long half-life. But, in case you can't tolerate Prozac, there's another possibility if you've been on Effexor XR version. (This holds for Cymbalta, too.) Basically there's nothing special about the capsule. It just delivers the pellets to your stomach. You can open up the capsule and divide up the pellets to achieve a lower dose than 37.5 mg (or 20 mg in the case of Cymbalta).

So, if you're having problems with discontinuation, you can split the pellets from one capsule into two roughly equal piles and then swallow each half dose with a glass of water. (You can actually buy gelcaps at most drugstores if you're having problems with them getting stuck in your teeth or throat.) After a while, divide the pellets from one capsule into three piles and take one 1/3-dose each day. If you still have problems discontinuing completely from a 1/4-dose, it might become harder to divide the doses by sight. This might be tedious, but you can maybe count pellets and take X number of pellets each day and taper by one or two pellets at a time.

Good luck,

cache-monkey

Link to comment
Share on other sites

i did efexor withdrawal over a couple of weeks after disaster withdrawal number one. then, every time i got bad side effects again, i'd take another. i was on xr so it was a 75 every few days, and then a week. it eventually goes away. if you're having such bad withdrawal, then there's no problem in taking a couple of doses.

Link to comment
Share on other sites

I too had withdrawal hell coming off cymbalta. My pdoc put my back at 20mg to take for 2 weeks, then to take 20mg every othre day for 2 wks, then every few days, then stp when it's not hell mel

Link to comment
Share on other sites

Guest Guest

The Prozac cross-taper is a decent idea because of the long half-life. But, in case you can't tolerate Prozac, there's another possibility if you've been on Effexor XR version. (This holds for Cymbalta, too.) Basically there's nothing special about the capsule. It just delivers the pellets to your stomach. You can open up the capsule and divide up the pellets to achieve a lower dose than 37.5 mg (or 20 mg in the case of Cymbalta).

So, if you're having problems with discontinuation, you can split the pellets from one capsule into two roughly equal piles and then swallow each half dose with a glass of water. (You can actually buy gelcaps at most drugstores if you're having problems with them getting stuck in your teeth or throat.) After a while, divide the pellets from one capsule into three piles and take one 1/3-dose each day. If you still have problems discontinuing completely from a 1/4-dose, it might become harder to divide the doses by sight. This might be tedious, but you can maybe count pellets and take X number of pellets each day and taper by one or two pellets at a time.

Good luck,

cache-monkey

<{POST_SNAPBACK}>

I just dumped 1/2  the cap or 1/3, or whatever... into some apple sauce, worked great!!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...